Alert archive / California / Wind Advisories in 2010

Wind Advisory 13, NWS San Diego, CA

March 25, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 25, 2010, 1:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 25, 2010, 8:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 1:00 PM PDT (20:00 UTC)
In effect from
Mar 25, 2010, 8:00 PM PDT
Expired
Mar 26, 2010, 8:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS76 KSGX 252000
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT THU MAR 25 2010

...GUSTY WEST TO NORTHWEST WINDS TONIGHT THROUGH EARLY FRIDAY
MORNING IN THE UPPER DESERTS AND MOUNTAINS...

.A TROUGH DEEPENING INTO SOUTHERN CALIFORNIA WILL CAUSE STRONG
GUSTY WEST TO NORTHWEST WINDS TO DEVELOP TONIGHT THROUGH EARLY
FRIDAY MORNING IN THE APPLE AND LUCERNE VALLEYS AND THE SAN
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

CAZ055-056-058-060-260400-
/O.NEW.KSGX.WI.Y.0013.100326T0300Z-100326T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
100 PM PDT THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
FRIDAY. 

* TIMING: TONIGHT THROUGH EARLY FRIDAY MORNING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* VISIBILITY: AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND IN
  THE UPPER DESERTS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WHITLOW
2 follow-up statements
988 
WWUS76 KSGX 260301
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
801 PM PDT THU MAR 25 2010

...GUSTY WEST TO NORTHWEST WINDS IN THE MOUNTAINS AND HIGH DESERT
THROUGH EARLY FRIDAY...

.AN UPPER LEVEL TROUGH SLIDING ACROSS THE CALIFORNIA INTERIOR WILL
BRING STRONG NORTHWEST WINDS TO THE APPLE AND LUCERNE VALLEYS AND
THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. THE
WINDS WILL DECREASE DURING THE DAY FRIDAY AS THE TROUGH MOVES
EAST.

CAZ055-056-058-060-261500-
/O.CON.KSGX.WI.Y.0013.000000T0000Z-100326T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
801 PM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. 

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* VISIBILITY: AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND IN
  THE UPPER DESERTS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH ARE
LIKELY AT TIMES WITH OCCASIONAL GUSTS TO 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. 

&&

$$

MOEDE
391 
WWUS76 KSGX 261438
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
738 AM PDT FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

CAZ055-056-058-060-261545-
/O.EXP.KSGX.WI.Y.0013.000000T0000Z-100326T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
738 AM PDT FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

LOCAL WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO
AROUND 35 MPH IN THE MOUNTAINS AND UPPER DESERTS...DECREASING
THROUGH THIS MORNING.

$$

WHITLOW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:00 PM PDT, 0 minutes earlier.

Area forecast discussion, Mar 25, 1:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT THU MAR 25 2010

.SYNOPSIS...
A TROUGH WILL MOVE MAINLY TO THE NORTH THROUGH EARLY FRIDAY WITH
NIGHT AND MORNING LOW CLOUDS AND POSSIBLE DRIZZLE. WIND ADVISORY FOR
STRONG GUSTY WEST TO NORTHWEST WINDS IN THE MOUNTAINS AND UPPER
DESERTS TONIGHT THROUGH EARLY FRIDAY MORNING. HIGH PRESSURE ALOFT
WILL MOVE OVER SATURDAY THROUGH MONDAY WITH A WEAK OFFSHORE FLOW.
HIGH PRESSURE ALOFT WILL WEAKEN TUESDAY WITH A TROUGH DEEPENING INTO
SOUTHERN CALIFORNIA THROUGH THURSDAY. RAIN IS POSSIBLE WEDNESDAY
THROUGH THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TROUGH DIGGING TO THE SOUTHEAST TONIGHT. IT MAY CAUSE A SHOWER IN
THE SAN BERNARDINO MOUNTAINS LATE TONIGHT THROUGH FRIDAY MORNING.
GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE MOUNTAINS AND
DESERTS TONIGHT THROUGH EARLY FRIDAY MORNING. THE MARINE LAYER WILL
INCREASE THROUGH TONIGHT WITH PATCHY DRIZZLE OR LIGHT RAIN POSSIBLE
IN THE COASTAL BASIN TO THE COASTAL SLOPES THROUGH EARLY FRIDAY
MORNING. WIND ADVISORY FOR THE MOUNTAINS AND UPPER DESERTS TONIGHT
THROUGH EARLY FRIDAY MORNING. HIGH PRESSURE ALOFT WILL INCREASE OVER
THE STATE SATURDAY WITH A WEAK TO MODERATE OFFSHORE FLOW SATURDAY
MORNING WITH LOCAL GUSTY NORTHEAST WINDS BELOW PASSES AND CANYONS.
THE OFFSHORE FLOW IS EXPECTED TO GET RID OF THE MARINE LAYER BUT
SOME LOW CLOUDS AND FOG ARE EXPECTED TO RETURN ALONG THE SAN DIEGO
COUNTY COAST SATURDAY MORNING WITH DENSE FOG POSSIBLE. HIGH PRESSURE
ALOFT WILL CONTINUE THROUGH MONDAY. THE OFFSHORE FLOW WILL WEAKEN
SUNDAY WITH NOT MUCH LEFT MONDAY ALLOWING FOR AN ONSHORE FLOW. THE
OFFSHORE FLOW IS EXPECTED TO BE QUITE WEAK MONDAY ALLOWING FOR
TEMPERATURES TO MODERATE WITH THE WARMEST OR HOTTEST DAY LOOKS TO BE
SUNDAY...ALTHOUGH HOTTER IN THE MOUNTAINS AND DESERTS POSSIBLE ON
MONDAY. A TROUGH DEEPENS INTO THE STATE TUESDAY WITH A RAPIDLY
INCREASING MARINE LAYER FOR TUESDAY MORNING. THE TROUGH WILL DEEPEN
FARTHER TO THE SOUTH WEDNESDAY THROUGH THURSDAY. A COLD FRONT IS
POSSIBLE BY LATE WEDNESDAY WITH RAIN AND SNOW IN THE MOUNTAINS
THROUGH THURSDAY.

&&

.AVIATION...
251900Z...MARINE LAYER DEPTH THIS AFTERNOON WAS NEAR 3000 FEET AND
SHOULD DEEPEN TO CLOSE TO 5000 FEET TONIGHT BEFORE LOWERING AFTER
SUNRISE ON FRIDAY. AREAS OF STRATOCU CU ALONG THE COAST AND OVER THE
INLAND VALLEY AREAS SHOULD BECOME MORE WIDESPREAD AFTER SUNSET AND
SPREAD INLAND TO THE LOWER COASTAL SLOPES BEFORE MIDNIGHT. AREAS OF
DRIZZLE IS POSSIBLE EARLY FRIDAY MORNING. BREAKUP ON FRIDAY SHOULD
OCCUR BETWEEN 15Z AND 17Z OVER THE INLAND AREAS AND BETWEEN 17Z AND
19Z NEAR THE COAST.

ABOVE THE MARINE LAYER...VARIABLE AMOUNTS OF CIRRUS AT OR ABOVE
FL200 WILL CONTINUE THROUGH FRIDAY WITH UNRESTRICTED VISIBILITIES.
HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY TONIGHT THROUGH EARLY FRIDAY MORNING FOR THE SAN
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND THE APPLE
AND LUCERNE VALLEYS.
PZ...NONE.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Mar 24, 4:00 PM PDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT WED MAR 24 2010

CAZ042-043-251200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.